Log in
British Lung Foundation
40,370 members47,322 posts

seretide

Hi i am on seretide 500 and have been told by my doctor that the new guidlines are to dereese the dose by half and i can only take 250 has anyone else. been told this

25 Replies
oldestnewest

Hi, I've been on the same for over a year. Was told it was only for 3 months when first given it.

Do you know why the guidelines are saying this?

What are you being given in place?

I take 500 twice a day. Is it that you'll have 250 2 puffs twice a day?

Reply

I use the Purple seretide puffer and that is two 250 shots twice a day. I find it much easier to use than the disc puffer.

2 likes
Reply

Hi

I am on the same but the GP has said i need to decreese this by half so i am quite worried about this apparently the higher dose causes pneumonia.

Do you take yours through a spacer.

Reply

Hi I've never been told this and for the last 3 years i been on both ,seretide 500 once in a morning and once at night and seretide 250 2puffs in a morning and 2 at night

1 like
Reply

My husband has been taken off seretide altogether after many years because of those guidelines and put on a newly introduced pink inhaler. Fostair I think. It makes the roof of his mouth feel as though it's coated in cold fat!

Reply

I would suggest it's more to do with cost...Seretide costing in excess of £70/inhaler. My gp & consultant several years ago tried to switch me to something & each time it made me worse.

2 likes
Reply

This is what i am worried about that it will make me worse.

what do you take at the moment and are you feeling better now.

Reply

I used to have Seretide then was put on Pulmicort inhaler - That gave me eternal oral thrush.

I moved home and when I had the introduction to the Asthma nurse, I asked could I go back on Seretide, which I got the same day. Still get thrush but nowhere near as much as with Pulmicort.

Reply

Hi Sandra......

I'm back on the Seretide (my story is long & complicated) and take many medications for bronchiectasis and other (assumed) pain related issues. The first instance of a change was simply by a letter that it was going to happen, I switched it back at some point... I can't quite remember the details ... the second time was by a stupid asthma nurse under a consultant in 2015 (don't get me triggered) whilst I was going through severe breathing difficulties caused by chest infections. I stayed on the new meds for 6 months and again had it switched back.

Each time it was cited that it was so much better .... but when you dig around on the internet you find that the cost of the others are so much cheaper than the Seretide... (call me a cynic) Maybe for some people it works!

Outspan.

1 like
Reply

I've been on Seretide 500 for about two years now. It was prescribed by my asthma consultant in an effort to control my uncontrollable asthma. It didn't really work but a change of antibiotic as a prophylactic did, so I'm now trying to slowly reduce my inhalers - 4, starting with the Seretide which I've reduced to one puff twice a day. Haven't noticed any change for the worse!

1 like
Reply

I was taken off seretide and spriva and put on Anoro ellipta ,this was about 18 months ago.Reason given,one of the side effects is pneumonia,and I've had it twice now.

Reply

Hi

Thats awfull that you have had it twice this is my worrie.

Have you asked to go back on to the seretide.

Reply

I think you have misunderstood my reply,I was taken off seretide because of the side effects (pneumonia ) so why would I want to go back on seretide.

Reply

So sorry i misread your post

Reply

My consultant asked my GP to change the Accuhaler 500 to the Accuhaler 250 because (quote) "the same brochodilation without such a high steroid dose", which seems sensible.

1 like
Reply

How do you feel with the less steroid

Reply

I've only recently changed so too early to tell.

Reply

Reserch suggests that long term use of steriods can increase your chances of getting a pneumonia. So doctors and specialists are trying to reduse are intake of steriods. If you struggle at the lower dose go back to your gp and tell them 😧

Reply

Hi

Thanks for your reply.

My worry is that i will become more short of

breath and i will find it difficult to function.

Reply

Yes in Australia I was told by a dr. From the UK TO DO THIS I said no. He said one day you will have to. That was when I had a long standing lung infection last year. I don't have it this year do I could possibly do that. But I'm not/ why stop a good thing when it's working so well . I stopped going to him - but silly of me I suppose but my decision.

Reply

Hi I have recently been in hospital again with pneumonia and had my seretide replaced with Relvar. Dr stated seretide causes pneumonia? I have been on this medication for more years than I care to remember. Shocking eh?

1 like
Reply

Steroids don't actually CAUSE Pneumonia but do make you less resistant to infections, so there is a greater chance of getting pneumonia or other chest infections which can lead to it. Doctors have to balance the risk that any particular patient will be affected, against the benefit of the bronchodilatory effects of the drug which helps you breathe. if there are alternatives which don't contain steroids but still help you breathe more easily then it seems sensible to try them. Especially if they are much cheaper as well. The last thing you want is for the NHS to go bust and find that you get nothing at all !!

1 like
Reply

Hi

thankyou for your reply.

have you any information on fostair a.s an alternative

Reply

Thanks Lazarus guess I sorta knew that. But they also asked me sign a DNR in the same conversation which sort of hit me for six. I knew my lungs are in a bad way but phew! Bit of a shock at 56. Sort of felt like they where saying sorry can't help you anymore. 😥 keep well.

Reply

yikes, I'm 56 too (v nearly) - and have had spinal surgery put on permanent hold because of my COPD (and lack of beds, money, interest, etc ...) . Best wishes.

1 like
Reply

You may also like...